Alert archive / Wisconsin / Special Weather Statements in 2017

Special Weather Statement, NWS Green Bay, WI

August 5, 2017Brown County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 5, 2017, 6:07 PM CDT for Brown County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2017, 6:07 PM CDT (23:07 UTC)
Expired
Aug 5, 2017, 7:00 PM CDT
In force
53 min
Issued by
NWS Green Bay, WI

County Brown County, WI

The radar

The Green Bay radar (KGRB), 15 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

989 
WWUS83 KGRB 052307
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
607 PM CDT SAT AUG 5 2017
 
WIZ031-038-039-060000-
Shawano WI-Outagamie WI-Brown WI-
607 PM CDT SAT AUG 5 2017

...SPECIAL WEATHER STATEMENT...

At 606 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Black Creek, or 18 miles west of Green Bay, moving
east at 20 mph.

Heavy rainfall, wind gusts to 30 to 40 mph, pea size hail and 
lightning will be possible with this storm.

This strong thunderstorm will be near...
  Green Bay around 655 PM CDT. 
  Bellevue Town around 700 PM CDT. 

Other locations impacted by this storm include Nichols, Anston,
Briarton, Hofa Park, Rose Lawn, Kunesh, Chicago Corners, Pittsfield,
Oneida and De Pere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4451 8852 4468 8845 4462 8793 4436 8804
TIME...MOT...LOC 2306Z 286DEG 16KT 4457 8836 

$$

Kieckbusch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:42 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Aug 5, 2:42 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
242 PM CDT Sat Aug 5 2017

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Sunday
Issued at 241 PM CDT Sat Aug 5 2017

Latest radar images indicated scattered showers and a few storms
continued to develop across the area this afternoon. Latest meso
plots indicated surface base capes of 600 to 800 J/KG but the
mixed layer capes were only 200 J/KG. Expect scattered showers
and storms to continue for the remainder of the afternoon into
early this evening, before ending by mid to late evening. Some
of the storms could still produce gusty winds to 40 mph and
small hail along with locally heavy rain. Later tonight, patchy
fog may restrict visibilities, especially across portions of
north-central and northeast Wisconsin.

On Sunday, expect mostly cloudy skies and increasing chances for
showers and storms during the day. Severe thunderstorms are not
expected. Otherwise, did not stray far from guidance for lows
tonight or highs on Sunday.

.LONG TERM...Sunday Night Through Saturday
Issued at 241 PM CDT Sat Aug 5 2017

Mostly seasonable weather is in store for northern and central
Wisconsin with northwest upper flow and a few shortwave troughs
moving through at times.

A surface low moving across the northern Ohio Valley Sunday night will
probably stay far enough south to keep most of the showers south of
the forecast area but kept a chance of showers in the Fox Valley. Then
it looks like surface high pressure moves into the Upper Midwest and
Great Lakes with pleasant summer weather Monday and Tuesday. An upper
trough approaches the region Wednesday as a weak surface cold front
moves slowly south. It should be able to produce showers and
thunderstorms across the north Wednesday afternoon and evening
and across the rest of the area Wednesday night and Thursday.

Stronger upper support arrives Friday and Saturday, with the models
suggesting the formation of a closed low over northern Minnesota or
Upper Michigan Friday night. There could be considerable rain and wind
across the western Great Lakes next Saturday and Sunday, but there
is a lot of uncertainty, so not smart to be too specific at this point.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1132 AM CDT Sat Aug 5 2017

Scattered cumulus clouds along with scattered showers and some
thunderstorm activity can be expected across the region this
afternoon into early this evening. Some of the stronger storms
could produce wind gusts to around 30 knots, small hail and brief
heavy rain. The showers and storms should end by mid to late
evening. Later tonight, some patchy fog and low clouds are
expected to develop across portions of central and north-central
Wisconsin. Any low clouds and fog should burn off by mid morning
on Sunday. More showers and storms expected late Sunday morning
and Sunday afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Eckberg
LONG TERM......RDM
AVIATION.......Eckberg
Hazardous weather outlook, Aug 5, 11:29 AM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
1129 AM CDT Sat Aug 5 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061630-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
1129 AM CDT Sat Aug 5 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This Afternoon and Tonight

There is a chance of thunderstorms this afternoon and early this
evening. While severe weather is not expected, some storms could
produce wind gusts to 40 mph and small hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is also a slight chance of thunderstorms Sunday afternoon
and evening. Severe weather is not expected.

Thunderstorms are possible at times during the middle of next
week, but conditions do not appear favorable for severe weather
during this period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-061630-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
1129 AM CDT Sat Aug 5 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

There is a chance of thunderstorms this afternoon into early this
evening. Severe weather is not expected, but some storms could produce
wind gusts over 30 knots.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is also a slight chance of thunderstorms on Sunday
afternoon and evening. Severe weather is not expected.

Thunderstorms are possible at times during the middle of next
week, but conditions do not appear favorable for severe weather
during this period. The storms will pose a hazard to boaters on
the lake and bay.

Eckberg/RDM

In the hours before

Special weather statement, Aug 5, 2:53 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
253 PM CDT Sat Aug 5 2017

WIZ022-040-074-052130-
Door-Kewaunee-Southern Oconto County-
253 PM CDT Sat Aug 5 2017

Showers and a few thunderstorms will produce heavy rain and gusty
winds as they move across southern Oconto county and the southern
bay into Kewaunee and southern Door counties. A quick half inch to
inch of rain is possible in a few locations.

RDM
Special weather statement, Aug 5, 4:11 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
411 PM CDT SAT AUG 5 2017

WIZ035>038-045-048>050-052230-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Manitowoc WI-
Waushara WI-Wood WI-Portage WI-
411 PM CDT SAT AUG 5 2017

...THUNDERSTORMS WITH HEAVY RAINFALL LATE THIS AFTERNOON...

At 407 PM CDT, Doppler radar was tracking strong thunderstorms from
around Whiting to Oshkosh to New Holstein, moving southeast at 20
mph. Heavy rainfall and winds in excess of 30 mph will be possible
with these storms.

Locations impacted include...
Oshkosh, Stevens Point, Waupaca, Wautoma, Menasha, Berlin, Chilton,
Redgranite and Whiting.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
lead to localized urban flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 4390 8889 4398 8889 4398 8931 4407 8960
      4425 8960 4425 8993 4463 8960 4396 8765
      4389 8770 4389 8816 4394 8816 4394 8840
      4389 8840
TIME...MOT...LOC 2107Z 297DEG 17KT 4443 8962

Kieckbusch
Special weather statement, Aug 5, 4:32 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
432 PM CDT SAT AUG 5 2017

WIZ021-073-052230-
Southern Marinette County WI-Northern Oconto County WI-
432 PM CDT SAT AUG 5 2017

...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN MARINETTE COUNTY...

At 431 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Crivitz, or 28 miles west of Menominee, moving
southeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pound, Beaver, Coleman and White Potato Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4518 8831 4528 8819 4515 8781 4502 8795
TIME...MOT...LOC 2131Z 299DEG 12KT 4520 8819

Kieckbusch
Special weather statement, Aug 5, 5:29 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
529 PM CDT SAT AUG 5 2017

WIZ073-074-052315-
Southern Oconto County WI-Southern Marinette County WI-
529 PM CDT SAT AUG 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE AND CENTRAL
OCONTO COUNTIES UNTIL 615 PM CDT...

At 528 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pound, or 15 miles west of Menominee, moving southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Oconto, Peshtigo, Harmony, Cullen and County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4494 8759 4494 8764 4489 8760 4490 8754
      4484 8759 4484 8761 4478 8767 4480 8771
      4487 8765 4492 8763 4493 8764 4493 8772
      4491 8777 4486 8777 4485 8778 4501 8807
      4516 8794 4503 8754
TIME...MOT...LOC 2228Z 301DEG 16KT 4505 8792

Kieckbusch
Special weather statement, Aug 5, 6:03 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Green Bay WI
603 PM CDT SAT AUG 5 2017

WIZ031-038-039-060000-
Shawano WI-Outagamie WI-Brown WI-
603 PM CDT SAT AUG 5 2017

...STRONG THUNDERSTORM MOVING TOWARD GREEN BAY...

At 601 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Black Creek, or 17 miles southeast of Shawano, moving
east at 20 mph.

Wind gusts to 30 to 40 mph, heavy rainfall, pea size hail and
lightningwill be possible with this storm.

This strong thunderstorm will be near...
  Green Bay around 655 PM CDT.
  Bellevue Town around 700 PM CDT.

Other locations impacted by this storm include Nichols, Anston,
Briarton, Hofa Park, Rose Lawn, Kunesh, Chicago Corners, Pittsfield,
Oneida and De Pere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4451 8852 4468 8845 4462 8793 4436 8804
TIME...MOT...LOC 2301Z 286DEG 16KT 4458 8839

Kieckbusch
Special weather statement, Aug 5, 6:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
607 PM CDT SAT AUG 5 2017

WIZ031-038-039-060000-
Shawano WI-Outagamie WI-Brown WI-
607 PM CDT SAT AUG 5 2017

...SPECIAL WEATHER STATEMENT...

At 606 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Black Creek, or 18 miles west of Green Bay, moving
east at 20 mph.

Heavy rainfall, wind gusts to 30 to 40 mph, pea size hail and
lightning will be possible with this storm.

This strong thunderstorm will be near...
  Green Bay around 655 PM CDT.
  Bellevue Town around 700 PM CDT.

Other locations impacted by this storm include Nichols, Anston,
Briarton, Hofa Park, Rose Lawn, Kunesh, Chicago Corners, Pittsfield,
Oneida and De Pere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4451 8852 4468 8845 4462 8793 4436 8804
TIME...MOT...LOC 2306Z 286DEG 16KT 4457 8836

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 9:26 PM CDTSmall Craft AdvisoryGRB6 hr
Aug 5, 4:11 PM CDTSpecial Weather StatementGRBCalumet, Portage, Waushara, Winnebago79 min
Aug 5, 4:32 PM CDTSpecial Weather StatementGRBOconto58 min
Aug 5, 5:29 PM CDTSpecial Weather StatementGRBOconto46 min
Aug 5, 6:03 PM CDTSpecial Weather StatementGRBBrown57 min
Aug 5, 6:24 PM CDTSpecial Weather StatementGRBBrown51 min
Aug 5, 6:39 PM CDTSpecial Weather StatementGRBKewaunee36 min

Nearby

Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.